Acemetacin-induced fixed drug eruption
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Fixed drug eruption (FDE) is characterized by the recurrence of eruption at the same site of the skin or mucous membrane with recurrent exposure to a drug. Though various drugs have been implicated in pathogenesis, FDE is more commonly caused by nonsteroidal anti-inflammatory drugs (NSAIDs).Acemetacin is one of the NSAIDs that commonly used for musculoskeletal disorders. Here, we describe an interesting case which occurred with acemetacin intake.

A 49-year-old woman was presented with oval-shaped, indurated, violaceous bullous plaque, 3 cm × 3 cm in size on the right forearm. The patient reported monthly reactivation of the lesion, with marked redness and edema, which healed spontaneously within 1 week, leaving a hyperpigmented patch. There were multiple episodes of the development of plaques since 1 year. On history taking, it was revealed that she had been taking acemetacin tablet 60 mg p.o. daily for the last 2 years because of lumbosciatalgia. Histopathological examination revealed vacuolar alterations of the basal layer, necrotic keratinocytes, and a superficial and deep perivascular lymphocytic infiltrate with many eosinophils in the papillary dermis. These findings were consistent with a diagnosis of FDE....

http://www.ijp-online.com/article.asp?issn=0253-7613;year=2016;volume=48;issue=2;spage=219;epage=220;aulast=Cebeci
Preview
Dr. a●●t m●●●a and 5 others like this
Like
Comment
Share